Moderna's COVID-19 Jab Can Cause Swelling to People With Dermal Fillers
Moderna's COVID-19 Jab Can Cause Swelling to People With Dermal Fillers
Moderna's COVID-19 Jab Can Cause Swelling to People With Dermal Fillers
Read the article

Moderna's COVID-19 Jab Can Cause Swelling to People With Dermal Fillers

By Alex Schrute

New studies report that people with facial fillers can have negative effects upon receiving Moderna's COVID-19 vaccine.

You might want to reconsider getting botox or other types of injections to enhance your facial features if you plan on getting Moderna's COVID-19 jab. The US Food and Drug Administration (FDA) committee meeting were told that the vaccine could potential cause temporary inflammation to those who have had dermal fillers.

Evidence shows adverse effects

Two study participants, who had both undergone this type of cosmetic enhancement, report having experienced facial swelling following reception of Moderna's jab against COVID-19.

Dr. Litjen Tan, chief strategy officer of the Immunization Action Coalition, explains that this adverse effect is not one to be too concerned:

It is simply evidence of the immune system kicking into action. This is reflected in the systemic reactions that we see such as a day or two with mild fever. That same immune response can also react against the cosmetic fillings as these fillings would be seen as 'foreign' (immunologically speaking).

Vaccine should still be prioritized

Though this might sound slightly concerning, especially considering the fact that there was a massive increase of cosmetic surgeries being performed during lockdown, it should not deter people from getting the vaccine.

Dr. David Verhoeven, expert virologist and professor of Vet Microbiology and Preventive Medicine at Iowa State University explains that:

One thing to know is that the individuals with these responses after vaccination were easily treated by steroids and anti-inflammatories with no long-term deleterious outcomes. I would definitely suggest that the individual inform their healthcare provider that they had a dermal injection so that the healthcare is aware of the potential for an adverse reaction.

So, although this might not sound like the most pleasant of experiences, you should probably take expert advice and follow through with getting the vaccine once it becomes available to you.


No connection
Check your settings